Ask a doctor

Have Been Receiving Botox For The Past 5 Years, This Time Head is Very Sore After Botox?

I Have Been Having Botox for the Last 5 Years & Had It over 24 Hours Ago, my Head is Very Sore Which It Hasn't Been Before& The.

Doctor Answers (6)

Headache is not unusual after BOTOX injection.

+2

It is possible to have an occasional headache after BOTOX injection. But it should clear up within a couple of days - you should be able to tide it over with a Panadol, worst case.


India Dermatologist
4.5 out of 5 stars 2 reviews

Headaches after Botox.

+2

It can be a normal finding to have headaches after Botox injections as sensory nerves and muscles can be irritated with the needle or the solution. It should resolve within a couple days. If it persists, inform your physician so you keep communication open.

Brian J. Lee, MD
Fort Wayne Plastic Surgeon
5.0 out of 5 stars 9 reviews

Headaches or Head Soreness After Botox

+2

It is possible to get headaches in the first couple of days after Botox injections. They are typically infrequent and completely resolve.  Is your head soreness like a headache? Did your doctor inject differently this time? Were more areas injected at once? If any of the answers to these questions are YES, that might explain your symptom. If your discomfort persists, I recommend you follow up with your doctor. 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

You might also like...

Complications of botox

+1

side effects of botox include headache and although this is not very common, when it happens it can be uncomfortable. When tested for the FDA the frequency of headache in those given Botox and those given placebo was very similar. Another cause of pain in the head, is not a generic headache from the botox but possibly if there is tenderness on the bone, the lining of the bone might have been pricked by the needle, or a neuralgia, which is an irritation of the nerve covering, can cause soreness along the nerve's pathway. These usually pass with time and occasionallly doctors would recommend antininflammatory agents for their patients.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Soreness after Botox

+1

There are many variables that can lead to these symptoms: a different injector, different injection pattern, different amount of Botox injected, different injection technique.  If all those variables are constant, it may be that a nerve was irritated after that last treatment.  The discomfort should be temporary.  If it persists, please see your doctor.

Peterson Pierre, MD
Los Angeles Dermatologist

Have Been Receiving Botox For The Past 5 Years, This Time Head is Very Sore After Botox?

+1

 Sore how?  From the needle insertions, bruising, swelling or something else?  Botox is a needle based therapy and can cause some mild discomfort in some patients but this is typically very minor.  If you're concerned at all go back and ask the MD that did your Botox injections if everything is OK.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.